Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 90, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Aug 8, 2013, 5:50 AM CDT for McDonald County, Missouri. It took effect at Aug 8, 2013, 8:21 AM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2013, 5:50 AM CDT (10:50 UTC)
- In effect from
- Aug 8, 2013, 8:21 AM CDT
- Expired
- Aug 10, 2013, 3:43 AM CDT
- In force
- 43 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County McDonald County, MO
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 10:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River (MO) near Tiff City (TIFM7). The gauge peaked at 23.95 ft at Aug 9, 2013, 12:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07189000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
171 WGUS43 KSGF 081050 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 AM CDT THU AUG 8 2013 ...The National Weather Service in Springfield has issued a Flood Warning for the following rivers in Missouri... Elk River near Tiff City affecting McDonald County .Heavy rainfall early this morning across the Elk River Basin will cause river levels to above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with property and livestock along the river should continue to monitor river conditions. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC119-082250- /O.NEW.KSGF.FL.W.0090.130808T1500Z-130810T0843Z/ /TIFM7.1.ER.130808T1500Z.130808T1800Z.130809T0843Z.NO/ 550 AM CDT THU AUG 8 2013 The National Weather Service in Springfield has issued a * Flood Warning for the Elk River near Tiff City. * from this morning to late Friday night...or until the warning is cancelled. * At 5:30 AM Thursday The stage was 10.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by late this morning and continue to rise to near 17.8 feet by this afternoon. The river will fall below flood stage by early tomorrow. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$ Terry
6 follow-up statements
526 WGUS43 KSGF 081321 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 821 AM CDT THU AUG 8 2013 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Missouri... Elk River near Tiff City affecting McDonald County .Heavy rainfall has caused river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those with property and livestock along the river should continue to monitor river conditions. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC119-090121- /O.EXT.KSGF.FL.W.0090.130808T1321Z-130811T0229Z/ /TIFM7.2.ER.130808T1229Z.130809T0600Z.130810T0229Z.NO/ 821 AM CDT THU AUG 8 2013 The National Weather Service in Springfield has issued a * At 7:30 AM Thursday The stage was 15.0 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 23.6 feet by around midnight. The river will fall below flood stage tomorrow late evening. * Impact...At 25.0 feet...Major flooding occurs at the gage site. Homes on the east side of Noel near the river may flood as well as Highways 59 and 90. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$
084 WGUS83 KSGF 081855 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 155 PM CDT THU AUG 8 2013 ...The Flood Warning continues for the following rivers in Missouri... Elk River near Tiff City affecting McDonald County Gasconade River at Hazelgreen affecting Laclede County Gasconade River at Jerome affecting Phelps County .Heavy rainfall has caused river levels to rise. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC119-090955- /O.EXT.KSGF.FL.W.0090.000000T0000Z-130811T0000Z/ /TIFM7.2.ER.130808T1229Z.130809T0600Z.130810T0000Z.NO/ 155 PM CDT THU AUG 8 2013 The Flood Warning continues for The Elk River near Tiff City. * At 11:30 AM Thursday The stage was 18.2 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 23.6 feet by around midnight. The river will fall below flood stage tomorrow evening. * Impact...At 25.0 feet...Major flooding occurs at the gage site. Homes on the east side of Noel near the river may flood as well as Highways 59 and 90. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$ MOC161-090954- /O.EXT.KSGF.FL.W.0083.000000T0000Z-130813T0742Z/ /JRMM7.3.ER.130806T1421Z.130807T1815Z.130812T0742Z.NR/ 155 PM CDT THU AUG 8 2013 The Flood Warning continues for The Gasconade River at Jerome. * At 12:45 PM Thursday The stage was 28.1 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Monday morning. * Impact...At 27.0 feet...Flood waters reach the SL and SF Railroad main line near Jerome. $$ MOC105-090954- /O.EXT.KSGF.FL.W.0085.000000T0000Z-130810T1200Z/ /HZLM7.2.ER.130806T1039Z.130806T2130Z.130809T1200Z.NO/ 155 PM CDT THU AUG 8 2013 The Flood Warning continues for The Gasconade River at Hazelgreen. * At 1:30 PM Thursday The stage was 22.4 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 22.7 feet by this evening. The river will fall below flood stage tomorrow morning. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$
557 WGUS83 KSGF 090114 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 814 PM CDT THU AUG 8 2013 ...The Flood Warning continues for the following rivers in Missouri... Big Piney River at Fort Leonard Wood affecting Pulaski County Elk River near Tiff City affecting McDonald County James River at Galena affecting Stone County Gasconade River at Hazelgreen affecting Laclede County Gasconade River at Jerome affecting Phelps County Little Osage near Horton affecting Vernon County Marmaton River near Nevada affecting Vernon County Osage River near Schell City affecting Bates and Vernon Counties Sac River near Caplinger Mills affecting Cedar County .Heavy rainfall caused river levels to rise. Additional heavy rain is forecast so additional updates may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC169-091614- /O.EXT.KSGF.FL.W.0084.000000T0000Z-130813T1200Z/ /TBNM7.2.ER.000000T0000Z.130807T1800Z.130812T1200Z.UU/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Big Piney River at Fort Leonard Wood. * At 5:00 PM Thursday The stage was 17.1 feet. * Flood stage is 13.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday morning. * Impact...At 17.0 feet...Moderate flooding occurs at the gage site. The Lower TA 250 Training Ground has water up to two feet deep. && LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211 $$ MOC119-091614- /O.EXT.KSGF.FL.W.0090.000000T0000Z-130810T2144Z/ /TIFM7.2.ER.130808T1229Z.130809T0600Z.130809T2144Z.NO/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Elk River near Tiff City. * At 7:30 PM Thursday The stage was 22.4 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue rising to near 23.5 feet by around midnight. The river will fall below flood stage tomorrow afternoon. * Impact...At 25.0 feet...Major flooding occurs at the gage site. Homes on the east side of Noel near the river may flood as well as Highways 59 and 90. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$ MOC161-091614- /O.EXT.KSGF.FL.W.0083.000000T0000Z-130813T0950Z/ /JRMM7.3.ER.130806T1421Z.130807T1815Z.130812T0950Z.NR/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Gasconade River at Jerome. * At 7:45 PM Thursday The stage was 26.8 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday morning. * Impact...At 27.0 feet...Flood waters reach the SL and SF Railroad main line near Jerome. && LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202 $$ MOC105-091614- /O.EXT.KSGF.FL.W.0085.000000T0000Z-130811T0703Z/ /HZLM7.2.ER.130806T1039Z.130806T2130Z.130810T0703Z.NO/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Gasconade River at Hazelgreen. * At 7:30 PM Thursday The stage was 23.7 feet. * Flood stage is 21.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 24.3 feet by around midnight. The river will fall below flood stage early Saturday morning. * Impact...At 25.0 feet...Flood waters are within one foot of reaching the old State Highway 66 bridge. && LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235 3761 9246 $$ MOC209-091614- /O.EXT.KSGF.FL.W.0093.130810T0000Z-130811T0000Z/ /GLNM7.1.ER.130810T0000Z.130810T0000Z.130810T0000Z.NO/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The James River at Galena. * At 7:15 PM Thursday The stage was 10.1 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to near flood stage tomorrow evening. * Impact...At 15.0 feet...Flood waters impact Shoal Canoe Rental and Motel one mile south of the gage site. Railey Creek at the rental and hotel area begins to backwater along the James River. && LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340 $$ MOC217-091614- /O.EXT.KSGF.FL.W.0076.000000T0000Z-130813T2035Z/ /HTNM7.1.ER.130804T2020Z.130809T0600Z.130812T2035Z.NO/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Little Osage near Horton. * At 6:45 PM Thursday The stage was 44.5 feet. * Flood stage is 41.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 44.5 feet by around midnight. * Impact...At 45.0 feet...Moderate flooding begins at the gage site. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC217-091614- /O.EXT.KSGF.FL.W.0074.000000T0000Z-130813T1344Z/ /NVDM7.2.ER.130804T1323Z.130807T1445Z.130812T1344Z.NO/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Marmaton River near Nevada. * At 7:45 PM Thursday The stage was 24.9 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday morning. * Impact...At 24.0 feet...The county road west of the gage site is impassable. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$ MOC013-217-091614- /O.EXT.KSGF.FL.W.0078.130809T1400Z-000000T0000Z/ /SCZM7.1.ER.130809T1400Z.130811T0600Z.000000T0000Z.NO/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Osage River near Schell City. * At 7:45 PM Thursday The stage was 28.8 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by tomorrow late morning and continue to rise to near 31.5 feet by early Sunday morning. Additional rises are possible thereafter. * Impact...At 31.5 feet...The main road of the Schell Osage Conservation Area floods west of the conservation office. The north campground main road of the Schell Osage Conservation area floods. && LAT...LON 3803 9416 3799 9406 3806 9406 3807 9415 $$ MOC039-091614- /O.EXT.KSGF.FL.W.0092.130810T1500Z-130812T0142Z/ /CMZM7.1.ER.130810T1500Z.130810T1800Z.130811T0142Z.NO/ 814 PM CDT THU AUG 8 2013 The Flood Warning continues for The Sac River near Caplinger Mills. * At 7:45 PM Thursday The stage was 10.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...rise above flood stage by late Saturday morning and continue to rise to near 16.3 feet by Saturday early afternoon. The river will fall below flood stage by Saturday evening. * Impact...At 16.0 feet...Minor Flooding occurs at the gage site. The campground at Caplinger Mills floods. && LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377 $$
233 WGUS83 KSGF 090748 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 248 AM CDT FRI AUG 9 2013 ...The Flood Warning continues for the following rivers in Missouri... Elk River near Tiff City affecting McDonald County .Heavy rainfall caused river levels to rise. Additional heavy rain is forecast so additional updates may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC119-092248- /O.EXT.KSGF.FL.W.0090.000000T0000Z-130810T2122Z/ /TIFM7.2.ER.130808T1229Z.130809T0415Z.130809T2122Z.NO/ 248 AM CDT FRI AUG 9 2013 The Flood Warning continues for The Elk River near Tiff City. * At 2:30 AM Friday The stage was 22.9 feet. * Flood stage is 15.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will rise to near 24.0 feet by this morning. The river will fall below flood stage late this afternoon. * Impact...At 25.0 feet...Major flooding occurs at the gage site. Homes on the east side of Noel near the river may flood as well as Highways 59 and 90. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$
165 WGUS83 KSGF 091326 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 826 AM CDT FRI AUG 9 2013 ...The Flood Warning continues for the following rivers in Missouri... Elk River near Tiff City affecting McDonald County .Heavy rainfall caused river levels to rise. Additional heavy rain is forecast so additional updates may be required. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC119-100426- /O.EXT.KSGF.FL.W.0090.000000T0000Z-130810T1614Z/ /TIFM7.2.ER.130808T1229Z.130809T0415Z.130809T1614Z.NO/ 826 AM CDT FRI AUG 9 2013 The Flood Warning continues for The Elk River near Tiff City. * At 7:30 AM Friday The stage was 18.4 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall to below flood stage by late this morning. * Impact...At 20.0 feet...Moderate Flood Stage. Flood waters affect the north and south side of the Highway 43 Bridge and the Cowskin Public Fishing access area on the northeast side of the bridge. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$
907 WGUS83 KSGF 091700 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1200 PM CDT FRI AUG 9 2013 ...The Flood Warning is cancelled for the following rivers in Missouri... Elk River near Tiff City affecting McDonald County PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flowing water. Nearly half of all flood fatalities are vehicle related. As little as 6 inches of water may cause you to lose control of your vehicle. Two feet of water will carry most vehicles away. Stay tuned to NOAA Weather Radio for later statements. Additional river information can be found on our Advanced Hydrologic Prediction Service page at http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf && MOC119-091730- /O.CAN.KSGF.FL.W.0090.000000T0000Z-130810T1614Z/ /TIFM7.2.ER.130808T1229Z.130809T0415Z.130809T1608Z.NO/ 1200 PM CDT FRI AUG 9 2013 The Flood Warning is cancelled for The Elk River near Tiff City. * At 11:30 AM Friday The stage was 14.7 feet. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall to 8.2 feet by tomorrow morning. * Impact...At 15.0 feet...Minor flooding occurs at the gage site. The Cowskin River Floating Public Access Area on the west side of Highway 43 floods. The access road to the RV Park at Herman's Campground two miles upstream from the bridge floods. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 8, 4:39 AM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 8, 4:39 AM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 AM CDT Thu Aug 8 2013
...SERIOUS FLASH FLOOD SITUATION IN THE HOLLISTER AREAS THIS
MORNING...
.SHORT TERM...(Today and Tonight)
ISSUED AT 405 AM CDT THU AUG 8 2013
Another active night across the region. Thankfully, rain has been
avoiding central Missouri giving that area a brief, but much
needed break. The low level front settled to near the Mo/Ark
border last evening, and convection fired just to the north side
of this boundary and has been training for the past several hours
across far southern Missouri. KBBG measured an astounding 3.96" of
rain in one hour, with 6.17" in two hours. This area of rainfall
has hit a basin affecting the Hollister area very, very hard. These
extraordinary rainfall rates have been noted by radar estimates in
portions of McDonald, Barry, Stone and Taney counties.
The low level boundary will only slowly edge northward this
morning, with an MCS once again approaching from the west. The
morning looks increasingly wet for the area, though it will take
several hours for rain to enter the hard hit areas of central
Missouri, but rain will eventually reach this area later this
morning. Very heavy rainfall will once again be possible where
training storms set up. There is a limited risk of a few severe
wind gusts with the line of storms surging to the east northeast
out of south central Kansas. With marginal deep layer shear and
modest instability (MLCAPE around 1000 J/kg), localized damaging
wind gusts can be expected. The biggest concern, though, will
remain the heavy rainfall.
Like yesterday, rainfall will slowly ramp down during the daytime.
We will need to keep a very close eye on the how the low level
boundary behaves today into this evening. The key focus for our
heavy rain complexes the past week has been the low level front
(denoted best in a layer average of the 925/850mb winds) with
associated low level theta-e pooling along this boundary.
Convective initiation has been just north/northeast of this
boundary the past several nights. In addition, we will need to
watch the progress of a rather impressive mid level MCV see just
to the west of the Wichita area. Additional rainfall expected this
afternoon, though becoming a bit more scattered in nature.
Heading into tonight, 00z suite of models suggest the low level
boundary could set up anywhere from the Hwy 60 corridor to the Hwy
54 corridor. Have focused the highest PoPs in these areas.
The severe risk for tonight (and into Friday as well) remains
conditional on instability recharging across the area. With clouds
hanging around much of today, the best instability looks to set up
across far southern Missouri and to the south/southwest. If we can
get enough instability, shear remains marginal and supports a
localized wind and marginally severe hail risk.
.LONG TERM...(Friday THROUGH Wednesday)
ISSUED AT 405 AM CDT THU AUG 8 2013
The pattern remains locked in place through at least Friday night.
00z suite of model output sends yet another complex of
thunderstorms through the region. As mentioned above, the key will
be where the low level boundary sets up. This does vary from model
to model, with some focusing on the Hwy 54 corridor once again and
others further south along the Hwy 60 corridor. With a lot
happening between now and Friday night, it's too tough to pin
point. The bottom line is that confidence is increasing that
another round of heavy rainfall is expected anywhere across the
region.
As has been advertised by the past few model run, there is a
glimmer of hope on the horizon. Still not confident in how the
weekend will unfold. Models vary on where the low level boundary
will set up. As a result it remains plausible that we could
receive more rain into Saturday, but confidence is shaky at this time.
Further into the extended, the pattern amplifies Sunday into much
of next week. This will send a cold front through the area early
next week and bring a much needed break to the area during the mid
to late week time frame. Will continue rain chances Sunday into
early Tuesday. Temperatures will be dependent on the amount of
cloud cover we see. Highs look to remain at/below average with
lows around average.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
ISSUED AT 1135 PM CDT WED AUG 7 2013
Low level jet and moisture transport beginning to increase late
this evening and convection is beginning to become more widespread
across far southern Missouri towards the Arkansas border. This is
in the vicinity of the 850 frontal boundary. Expecting the
convection to continue increasing in coverage over the next few
hours and have it mainly affecting the BBG TAF initially and then
as the next wave approaches from the west after 09-10z...have it
affecting the JLN/SGF sites. Have VFR conditions outside of
convection and MVFR within.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Saturday morning FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH through Saturday morning FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...LindenbergHazardous weather outlook, Aug 7, 7:59 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 759 PM CDT WED AUG 7 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 759 PM CDT WED AUG 7 2013 ...SIGNIFICANT FLOODING POSSIBLE INTO THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. EXTREME FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SMALL SCALE BOUNDARIES FROM EARLIER THUNDERSTORMS COUPLED WITH WEAK TO MODERATE HEATING AND INSTABILITY WILL LEAD TO A FEW SCATTERED THUNDERSTORMS THIS EVENING. A STRONGER STORM OR TWO WILL BE POSSIBLE WITH GUSTY WINDS. ANOTHER COMPLEX OF THUNDERSTORMS WILL DEVELOP ACROSS KANSAS AND MOVE INTO THE OUTLOOK AREA DURING THE OVERNIGHT HOURS. THERE IS A RISK OF LOCALIZED DAMAGING WIND GUSTS WITH THIS ACTIVITY ACROSS PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND FAR WESTERN MISSOURI. OF MOST CONCERN WILL BE ADDITIONAL HEAVY RAINFALL LEADING TO A RENEWED RISK FOR FLASH FLOODING AREA WIDE. WITH SATURATED SOILS AND HIGH WATER LEVELS ACROSS THE REGION... FLASH FLOODING IS LIKELY WHEREVER PERSISTENT THUNDERSTORMS DO DEVELOP. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WITH HEAVY RAINFALL WILL BE ONGOING THURSDAY MORNING. IF ENOUGH INSTABILITY CAN REDEVELOP AHEAD OF THESE STORMS ACROSS THE MISSOURI OZARKS...THERE WILL BE A RISK FOR DAMAGING WIND GUSTS. UNSETTLED WEATHER IS EXPECTED FOR THE REMAINDER OF THE WEEK AS A FRONT SETTLES JUST TO THE SOUTH OF THE AREA. HEAVY RAINFALL IS ONCE AGAIN EXPECTED AND THE RISK FOR FLASH FLOODING WILL REMAIN SIGNIFICANT. AFTERNOON HEAT INDICES MAY REACH THE MID TO UPPER 90S THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT SOME LOCALIZED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AT TIMES. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAEDE
In the hours before
Local storm report, Aug 8, 4:56 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
456 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 AM FLASH FLOOD HOLLISTER 36.62N 93.22W
08/08/2013 TANEY MO EMERGENCY MNGR
ST JAMES BRIDGE UNDER WATER IN DOWNTOWN HOLLISTER.
SEVERAL BUSINESSES GETTING WATER IN THEM. TURKEY CREEK RV
PARK IS FLOODED. SEVERAL RESIDENCES OFF RAILROAD AVENUE
FLOODED.
&&
MGRIFFINLocal storm report, Aug 8, 5:04 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 AM FLASH FLOOD NOEL 36.55N 94.48W
08/08/2013 MCDONALD MO DEPT OF HIGHWAYS
ROUTE H CLOSED DUE TO FLOODING
&&
MGRIFFINLocal storm report, Aug 8, 5:07 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
507 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 AM FLASH FLOOD HOLLISTER 36.62N 93.22W
08/08/2013 TANEY MO FIRE DEPT/RESCUE
ONE OR TWO MOBILE HOMES WERE COMPLETELY WASHED AWAY IN
TURKEY CREEK.
&&
MGRIFFINLocal storm report, Aug 8, 5:38 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 AM FLASH FLOOD NOEL 36.55N 94.48W
08/08/2013 MCDONALD MO EMERGENCY MNGR
HIGH WATER RESCUES ONGOING IN NOEL WITH PEOPLE TRAPPED ON
A ISLAND IN THE RIVER AT SEVERAL CAMPGROUNDS ALONG THE
RIVER.
&&
MGRIFFINLocal storm report, Aug 8, 5:39 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM FLASH FLOOD 1 S POWELL 36.61N 94.18W
08/08/2013 MCDONALD MO EMERGENCY MNGR
ROUTE E IS CLOSED DUE TO FLOODING
&&
MGRIFFINLocal storm report, Aug 8, 5:45 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT THU AUG 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 4 WNW EAGLE ROCK 36.58N 93.82W
08/08/2013 BARRY MO PARK/FOREST SRVC
BASED ON ROARING RIVER GAGE AT 8.32 AND RISING...SEVERAL
CAMPGROUNDS ARE FLOODED AT THIS TIME.
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 12:34 AM CDT | Flash Flood Warning | SGF | Barry, Stone | 11 hr |
| Aug 8, 1:29 AM CDT | Flash Flood Warning | SGF | Taney | 11 hr |
| Aug 8, 1:45 AM CDT | Flash Flood Warning | SGF | McDonald | 10 hr |
| Aug 8, 2:33 AM CDT | Special Weather Statement | SGF | Taney | 42 min |
| Aug 8, 3:57 AM CDT | Special Weather Statement | SGF | Barry | 48 min |
| Aug 8, 5:34 AM CDT | Flash Flood Warning | SGF | Howell, Ozark | 6 hr |
| Aug 8, 5:59 AM CDT | Flash Flood Warning | SGF | Newton | 6 hr |
| Aug 8, 6:17 AM CDT | Flash Flood Warning | SGF | Douglas, Howell | 6 hr |
| Aug 8, 7:37 AM CDT | Flash Flood Warning | SGF | Dade, Dallas, Greene, Polk | 4 hr |
| Aug 8, 7:40 AM CDT | Flash Flood Warning | SGF | Texas, Wright | 5 hr |
| Aug 8, 9:38 AM CDT | River Flood Warning | SGF | Cedar | 4 days |
| Aug 8, 9:44 AM CDT | Flash Flood Warning | SGF | Cedar, Polk | 3 hr |
| Aug 8, 10:00 AM CDT | Flash Flood Warning | SGF | Camden, Dent, Laclede, Phelps, Pulaski, Texas | 4 hr |
| Aug 8, 11:50 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Stone, Taney | 4 hr |
| Aug 8, 11:53 AM CDT | Areal Flood Warning | SGF | Douglas, Howell, Oregon, Ozark, Shannon, Texas and 2 more | 21 hr |
| Aug 8, 11:58 AM CDT | Areal Flood Warning | SGF | Dade, Dallas, Greene, Polk | 6 hr |
| Aug 8, 12:55 PM CDT | Areal Flood Warning | SGF | Cedar, Polk | 5 hr |
| Aug 8, 1:52 PM CDT | River Flood Warning | SGF | Stone | 59 hr |
| Aug 8, 2:01 PM CDT | Areal Flood Warning | SGF | Camden, Dent, Laclede, Phelps, Pulaski, Texas | 21 hr |
| Aug 8, 3:52 PM CDT | Areal Flood Warning | SGF | Barry, McDonald, Stone, Taney | 18 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.